MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that while implanting a pedicle screw, the threaded portion of the pedicle screwdriver partially broke.There were no reported patient complications associated with this event.Through visual assessment, it was confirmed that the distal square thread detail intended to retain associated system screws during placement was broken as reported by the complainant.A functionality assessment could not be performed due to the condition of the complaint instrument.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to being initially released 04/12/2016.The square thread detail of a pedicle screwdriver could break if the user over-torqued the handle attached to the driver while not in the neutral position.The released surgical technique guide provides the steps to appropriately engage and disengage pedicle screwdrivers.The surgical technique guide also provides a cautionary statement stating that if the user turns the driver with high torque force without placing the handle in the neutral position, considerable damage to the threads can occur, including causing them to break off completely.
 
Event or Problem Description
The complainant reported that while implanting a pedicle screw, the threaded portion of the pedicle screwdriver partially broke.There were no reported patient complications associated with this event.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key9372795
Report Number3005031160-2019-00048
Device Sequence Number2866134
Product Code HXX
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number6028-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;